| Catalog Number |
0010103 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Injury (2348); Disability (2371); Fibrosis (3167)
| Date of Event |
08/29/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of modified kugel hernia patch.Per operative notes, ¿the hernia sac was excised.A circular modified kugel hernia patch was placed extraperitoneally and anchored using sutures.¿ (b)(6) 2013 - patient was diagnosed with infected umbilical mesh thereby underwent open repair with the removal of mesh.Per operative notes, ¿the patient had a severe inflammation from an infected umbilical mesh.All indurated tissue that resembled a mesh was excised.¿ attorney alleges that the patient had infection, pain and emotional injuries.It was also alleged that the patient had severe inflammation from an infected umbilical mesh.
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 month post implant of kugel patch, patient was diagnosed with infection, inflammation, fibrosis and necrosis thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists infection and inflammation as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device.".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-apr-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.